MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT8 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT8 ASPIRATION CATHETER; DXE
Catalog Number CAT8TORQ85
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cat8 was ovalized approximately 84.0 through 86.5 cm from the hub.The cat8 was damaged and, therefore, the cat8 could not be functionally tested.Conclusions: evaluation of the returned cat8 revealed that the distal shaft was ovalized.If the device is forcefully manipulated or gripped during insertion, damage such as ovalization may occur.The cat8 being inserted and removed from the sheath multiple times may have contributed to the device becoming ovalized.The non-penumbra sheath identified in the complaint was not returned to penumbra for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system aspiration catheter 8 (cat8).During the procedure, the physician made multiple passes using the cat8 and a non-penumbra sheath.After at least four passes, the physician noticed that the tip of the cat8 had become flattened.Therefore, the physician used a new cat8 and the same sheath to complete the procedure.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT8 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7916803
Report Number3005168196-2018-01891
Device Sequence Number2337729
Product Code DXE
UDI-Device Identifier00814548016252
UDI-Public00814548016252
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2021
Device Catalogue NumberCAT8TORQ85
Device Lot NumberF81264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Date Report Sent to FDA01/01/2005